Is it possible that the “injections” from using erection-inducing drugs caused my Peyronie’s disease?

You are here:
< Back

It is my opinion that the injection therapy used for the treatment of ED does not cause Peyronie’s disease. What the injection therapy does do is cause a stronger erection which may be more apt to get injured during sexual intercourse. In the susceptible individual this could activate the abnormal scarring process resulting in the Peyronie’s deformity. This assumes that the injection therapy is being done properly, where it is injected into the side of the shaft of the penis. Following injection the site is compressed for 3 to 5 minutes to prevent internal bleeding. Most commonly the scarring which occurs after penile injection therapy for ED is within the vascular erectile tissue and not in the tunic of the penis where Peyronie’s develops.

In spite of the above I am concerned about using injection therapy in men with existing Peyronie’s disease. Many men with Peyronie’s disease also have erectile dysfunction which may not respond to oral medications such as Viagra, Levitra, or Cialis. In that case intra-urethral therapy with MUSE is recommended as this treatment is less likely to activate PD. Penile injections can also be used if the other treatments fail. Ultimately for the man that has advanced erectile dysfunction and Peyronie’s disease placement of a penile prosthesis may be the best option to provide straightness and rigidity.